MAUDE Adverse Event Report: ROCHE DIAGNOSTICS HOMOCYSTEINE ENZYMATIC ASSAY; URINARY HOMOCYSTINE (NONQUANTITATIVE) TEST SYSTEM

ROCHE DIAGNOSTICS HOMOCYSTEINE ENZYMATIC ASSAY; URINARY HOMOCYSTINE (NONQUANTITATIVE) TEST SYSTEM
Model Number 08057826190
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable low results for an unspecified number of patient samples tested for homocysteine enzymatic assay (hcys) on a cobas pure analyzer compared to a high-performance liquid chromatography (hplc) method.Of the data provided for 11 patient samples, the results for 10 patient samples were discrepant.Refer to the attached data for the patient results.
 
Additional Manufacturer Narrative
The cobas pure analyzer serial number was not provided.
 
Additional Manufacturer Narrative
The customer used samples collected with sarstedt homocystein z-gel stabilized heparin tubes with gel.The sarstedt z-gel tube contains an inhibitor for hcy synthesis.All sample tubes containing hcy stabilizers of any kind are unsuitable for the roche hcy test, as they inhibit the detection reaction of the hcy test, which is very similar to the endogenous hcy synthesis.Product labeling states: "for specimen collection and preparation only use suitable tubes or collection containers.Only the specimens listed below were tested and found acceptable: serum, plasma: li-heparin, k2-edta and k3-edta plasma." the investigation did not identify a product problem.
 
Additional Manufacturer Narrative
The medical device problem, investigation findings, and investigation conclusion codes were updated.

Brand Name
HOMOCYSTEINE ENZYMATIC ASSAY
Common Device Name
URINARY HOMOCYSTINE (NONQUANTITATIVE) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19930753
Report Number1823260-2024-02295
Device Sequence Number2846986
Product Code LPS
UDI-Device Identifier07613336121290
UDI-Public07613336121290
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K113793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08057826190
Device Catalogue Number08057826190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer10/09/2024
10/23/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/15/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown